zbMATH — the first resource for mathematics

A posteriori discontinuous Galerkin error estimates for transient convection-diffusion equations. (English) Zbl 1084.65092
The article deals with an analysis of the discontinuous Galerkin method for the convection-diffusion equation. The authors use a nonsymmetric interior penalty formulation, present the local discontinuous Galerkin formulation, derive a posteriori estimates and demonstrate the behaviour of their approach by means of a series of computational examples. Their work is related to this one of B. Rivière and M. F. Wheeler [Comput. Math. Appl. 46, No. 1, 141–163 (2003; Zbl 1059.65098)].

65M60 Finite element, Rayleigh-Ritz and Galerkin methods for initial value and initial-boundary value problems involving PDEs
35K15 Initial value problems for second-order parabolic equations
65N15 Error bounds for boundary value problems involving PDEs
Full Text: DOI
[1] Cockburn, B.; Karniadakis, G.; Shu, C., The development of discontinuous Galerkin methods, () · Zbl 0989.76045
[2] Cockburn, B.; Shu, C.-W., The local discontinuous Galerkin method for time-dependent convection – diffusion systems, SIAM J. numer. anal., 35, (1998)
[3] Baumann, C.E.; Oden, J.T., A discontinuous hp finite element method for convection – diffusion problems, Comput. meth. appl. mech. engrg., 175, 3-4, 311-341, (1999) · Zbl 0924.76051
[4] Dawson, C.; Proft, J., A priori error estimates for interior penalty versions of local discontinuous Galerkin methods applied to transport equations, Numer. methods partial differential equations, 17, 6, 545-564, (2001) · Zbl 0994.65098
[5] Castillo, P.; Cockburn, B.; Schotzau, D.; Schwab, C., An optimal a priori error estimate for the hp-version of the local discontinuous Galerkin method for convection – diffusion problems, Math. comp., 71, 238, 455-478, (2002) · Zbl 0997.65111
[6] Becker, R.; Hansbo, P.; Larson, M.G., Energy norm a posteriori error estimation for discontinuous Galerkin methods, Comput. methods appl. mech. engrg., 192, 723-733, (2003) · Zbl 1042.65083
[7] Karakashian, O.A.; Pascal, F., A posteriori error estimates for a discontinuous Galerkin approximation of second order elliptic problems, SIAM J. numer. anal., 41, 6, 2374-2399, (2003) · Zbl 1058.65120
[8] Houston, P.; Perugia, I.; Schotzau, D., Energy norm a posteriori error estimation for mixed discontinuous Galerkin approximations of the Maxwell operator, Comput. methods appl. mech. engrg., 194, 499-510, (2005) · Zbl 1063.78021
[9] Rivière, B.; Wheeler, M.F., A posteriori error estimates and mesh adaptation strategy for discontinuous Galerkin methods applied to diffusion problems, Comput. math. appl., 46, 1, 141-163, (2003) · Zbl 1059.65098
[10] Larson, M.; Barth, T., A posteriori error estimation for adaptive discontinuous Galerkin approximations of hyperbolic systems, () · Zbl 0946.65074
[11] Süli, E.; Schwab, C.; Houston, P., Hp-dgfem for partial differential equations with non-negative characteristic form, () · Zbl 0946.65102
[12] Houston, P.; Senior, B.; Süli, E., Hp-discontinuous Galerkin finite element methods for hyperbolic problems: error analysis and adaptivity, Internat. J. numer. methods fluids, 40, 1-2, 153-169, (2002) · Zbl 1021.76027
[13] Adjerid, S.; Devine, K.; Flaherty, J.; Krivodonova, L., A posteriori estimation for discontinuous Galerkin solutions of hyperbolic problems, Comput. methods appl. mech. engrg., 191, 11-12, 1097-1112, (2002) · Zbl 0998.65098
[14] Flaherty, J.; Krivodonova, L.; Remacle, J.-F.; Shephard, M., Aspects of discontinuous Galerkin methods for hyperbolic conservation laws, Finite elem. anal. des., 38, 10, 889-908, (2002) · Zbl 0996.65106
[15] Hartmann, R.; Houston, P., Adaptive discontinuous Galerkin finite element methods for nonlinear hyperbolic conservation laws, SIAM J. sci. comput., 24, 979-1004, (2002) · Zbl 1034.65081
[16] S. Sun, M.F. Wheeler, A posteriori error analysis for symmetric discontinuous Galerkin approximations of reactive transport problems, 2003 (submitted for publication)
[17] Oden, J.T.; Babuška, I.; Baumann, C., A discontinuous finite element method for diffusion problems, J. comput. phys., 146, 491-519, (1998) · Zbl 0926.65109
[18] Rivière, B.; Wheeler, M.F.; Girault, V., A priori error estimates for finite element methods based on discontinuous approximation spaces for elliptic problems, SIAM J. numer. anal., 39, 3, 902-931, (2001) · Zbl 1010.65045
[19] Babuška, I.; Suri, M., The optimal convergence rate of the p-version of the finite element method, SIAM J. numer. anal., 24, 750-776, (1987) · Zbl 0637.65103
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.